MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL); SYRINGE, ANTISTICK
Model Number 102-SNT1C2705S3
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that when using the safety feature, the needle broke in half.The event occurred intra-operative.
 
Additional Manufacturer Narrative
E3: occupation: requested, unknown.The actual condition of the sample was not able to be determined as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage, bent needles, or irregularities on the sheath and collar.Sheath activation was performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.The supplied assembled needles were manufactured at needle assembly machine 8.The machine has an inspection system that detects tilted and bent cannulas.Dummy checking is conducted every type change, end of the lot, machine adjustment, troubleshooting, replacement of parts to ensure the accuracy of the inspection system.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula, and sheath wings-collar which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The safety sheath is activated with a one-handed operation by pressing the sheath either by finger, thumb, and surface activation.At the cannula station, an inspector ensures proper cannula alignment to prevent bent needles.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during sheath activation.The critical locking part of the sg3 product is checked for defects such as short shot, sheath collar fitting, and over or under insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products where cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provide detailed instructions for using the sg3 safety needle device, including a warning not to use bent or damaged needles.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It has undergone incoming inspection which includes visual inspection, dimensional inspection, and verification of quality certificate.From the previous two fiscal years to the present, we received a total of fourteen (14) complaints for the same issue, the cause of which was not identified as being related to our product or the manufacturing process.The root cause of the problem could not be identified based on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause the needle to break during sheath activation.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We perform an outgoing inspection prior to shipment to ensure the overall condition of the needles.Our process is assured, and the complaint is unrelated to our manufacturing process.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which include cautions, precautions, and warnings to avoid problems during sheath activation.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE (MCKESSON PRIVATE LABEL)
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key20591355
Report Number3003902955-2024-00063
Device Sequence Number6567844
Product Code MEG
UDI-Device Identifier10612479246611
UDI-Public10612479246611
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102-SNT1C2705S3
Device Lot Number231120D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRE-FILLED VACCINE SYRINGE
Patient SexUnknown